Articles  |   September 2019
ACE Question
Article Information
Education / CPD / Articles
Articles   |   September 2019
ACE Question
ASA Monitor 9 2019, Vol.83, 24.
ASA Monitor 9 2019, Vol.83, 24.
A 72-year-old woman presents to the emergency department after a fall from which she sustained a hip fracture. She reports poor intake of food and fluids over the past several days. Past medical history is significant for hypertension, chronic kidney disease, and diabetes mellitus type II. Her medications include glipizide, ramipril, spironolactone and meloxicam. Her electrocardiogram tracing is presented below. Which of her medications is least likely to have contributed to this abnormality?
The electrocardiogram tracing shown is consistent with hyperkalemia. One of the earliest manifestations of hyperkalemia is the appearance of narrow, peaked T waves. There is also a high degree of correlation between the degree of hyperkalemia (especially when serum potassium is greater than 6.7 mEq/L) and the duration of the QRS complex.
0 Comments
Submit a Comment
Submit A Comment

Contributors must reveal any conflict of interest. Comments are moderated.

Name
Affiliation & Institution
I have a potential conflict of interest
Comment Title
Comment


This feature is available to Subscribers Only
ASA Member Login or Create an Account ×